Alert archive / Arizona / Special Weather Statements in 2011

Special Weather Statement, NWS Phoenix, AZ

September 9, 2011

NWS Phoenix, AZ issued this special weather statement at Sep 9, 2011, 11:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2011, 11:21 PM MST (06:21 UTC)
Expired
Sep 10, 2011, 12:00 AM MST
In force
39 min
Issued by
NWS Phoenix, AZ

The radar

The Yuma radar (KYUX), 140 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 00:00Z on 2011-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 00:00Z on 2011-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2419 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS85 KPSR 100621
SPSPSR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1121 PM MST FRI SEP 9 2011

CAZ032-100700-
RIVERSIDE CA-
1121 PM MST FRI SEP 9 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL MIDNIGHT MST

AT 1118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...NEAR 
FORD DRY LAKE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 10 WEST OF NICHOLLS WARM SPRINGS.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE 
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. 
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3384 11509 3373 11482 3353 11498 3361 11518
TIME...MOT...LOC 0619Z 206DEG 2KT 3365 11503

$$

WOODALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 9, 8:30 PM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 9, 8:30 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
830 PM MST FRI SEP 9 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT OF SHOWERS
AND THUNDERSTORMS THIS EVENING THROUGH SUNDAY AFTERNOON. VERY STRONG
WINDS...HAIL...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY
STORMS THAT FORM...ESPECIALLY SATURDAY AFTERNOON AND EVENING. A
GRADUAL DRYING TREND WILL BEGIN EARLY NEXT WEEK WITH DECREASING
CHANCES OF SHOWERS THROUGH THE UPCOMING WEEK.

&&

.DISCUSSION...
WESTERLY JET STREAM WINDS CONTINUED TO BECOME RELATIVELY STRONG AND
DYNAMICAL OVER SOUTHERN AND CENTRAL AZ...EMANATING OUT OF A
DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL CA. AS A RESULT...
BACKING LOW LEVEL WINDS FROM MEXICO CONTINUED TO ADVECT MONSOON
MOISTURE INTO SOUTHERN AZ...WITH INCREASED INSTABILITY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ...INCLUDING PHOENIX...
INTO THE LATE NIGHT HOURS. A SHOWERS COULD CONTINUE IN SOUTH CENTRAL
AZ VICINITY PHOENIX INTO SATURDAY MORNING.

FOR SATURDAY... THE CALIFORNIA LOW PRESSURE SYSTEM WILL DEVELOP INTO
A VERY ORGANIZED CUTOFF NEAR LOS ANGELES BY SATURDAY EVENING. UPPER
LEVEL WINDS BECOME SOUTHWESTERLY AND STRONGER...WITH SOME DYNAMICS
TO CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE
DAY.

FOR NOW...FORECAST LOOK ON TRACK. NO UPDATES PLANNED.  PREVIOUS
DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
EVERYTHING THAT WE HAVE HIGHLIGHTED OVER THE LAST SEVERAL DAYS IS
FINALLY PLAYING OUT AS THE UPPER LEVEL LOW SLOWLY RETROGRADES TO THE
SOUTHWEST AND MOVES CLOSE TO OUR AREA FOR THE WEEKEND. MOISTURE
CONTINUES TO INCREASE OVER OUR FORECAST AREA...MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY STRETCHING INTO SOUTHEAST ARIZONA...AND
PRECIPITABLE WATER CONTINUES TO CLIMB. THERE IS GOOD DYNAMIC SUPPORT
AND COLDER TEMPERATURES IN THE MID/UPPER LEVELS OF THE ATMOSPHERE...
AND THIS WILL HELP PROMOTE SHOWER AND THUNDERSTORM ACTIVITY FRIDAY
EVENING...AND OVERNIGHT INTO SATURDAY MORNING.

STORMS ACROSS THE AREA WILL HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS...AREAS OF BLOWING DUST AND BRIEF HEAVY RAINFALL. AS WE
GO INTO THE OVERNIGHT HOURS...THE ATMOSPHERE TAKES ON MORE
MOISTURE...SO THE BIGGER THREAT WILL BE FROM STORMS PRODUCING
HEAVIER RAINFALL AMOUNTS...ESPECIALLY OVER HIGHER TERRAIN
AREAS...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...AND
SUDDEN/INCREASED FLOWS IN NORMALLY DRY WASHES.

THE UPPER LOW WILL MOVE OVER SOUTHERN CALIFORNIA ON SATURDAY...AND
EVEN THOUGH SOME DRIER AIR THAT FILTERS IN FROM THE SOUTHWEST...
THERE ARE BETTER CHANCES OF ORGANIZED THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING...AND THE SEVERE POTENTIAL IS GREATER GIVEN
THE BETTER SHEAR/WIND FIELDS AND CONTINUED INSTABILITY. THE STORM
ENVIRONMENT WILL SUPPORT THE THE POTENTIAL FOR STRONGER DAMAGING
THUNDERSTORM OUTFLOW WINDS AND INCREASED HAIL SIZE/UP TO ONE INCH.

THE UPPER LOW WILL WEAKEN ON SUNDAY AND A GRADUAL DRYING TREND WILL
COMMENCE. PW\S DROP TO AROUND AN INCH SUNDAY AFTERNOON AND WHILE
AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE...IT WOULD APPEAR THE
MAJORITY WILL BE FOCUSED IN THE USUAL UPSLOPE AREAS EAST OF PHOENIX.
LESS COVERAGE EXPECTED THAN ON SATURDAY AND LESS ORGANIZATION GIVEN
INCREASINGLY UNFAVORABLE WIND FIELDS AND UPPER SUPPORT BUT
NONETHELESS STILL A BETTER-THAN-AVERAGE CHANCE OF RAIN. LOW GRADE
CHANCE POPS ACROSS MOST OF THE LOWER DESERTS WITH SLIGHTLY LESSER
VALUES WEST OF PHOENIX. EVENTUALLY THE LOW...IN A MUCH WEAKENED
STATE...WILL MOVE THROUGH THE AREA SOMETIME EARLY NEXT WEEK /MORE
THAN LIKELY ON TUESDAY/ AND I HELD ONTO A MENTION OF AFTERNOON
THUNDERSTORMS UNTIL THEN. MUCH DRIER AIR AND A RETURN TO QUIET
WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY AS QUASI-ZONAL FLOW
SETS UP ACROSS THE DESERT SOUTHWEST.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
THROUGH 11Z SAT...SCT CLOUDS NEAR 8 THSD MSL...BKN CLOUDS ABOVE 14
THSD MSL. ISOLATED THUNDERSTORMS WITH GUSTS TO 30 KTS POSSIBLE.
BETWEEN 11Z SAT AND 17Z SAT...LIGHT WINDS SCT TO BKN CLOUDS AOA 12
THSD MSL. BETWEEN 17Z SAT AND 02Z SAT...SCT-BKN CLDS AOA 10 THSD
MSL. A CHANCE OF THUNDERSTORMS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....
THROUGH AT LEAST 19Z SAT...CLEAR SKIES AND LIGHT WIND UNDER 10
KNOTS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
AN UPPER LEVEL TROUGH WILL REMAIN POSITIONED OVER THE SOUTHWEST
STATES THROUGH MOST OF THE WEEK. THIS WILL KEEP A LINGERING THREAT
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE
LOWER DESERTS OF EAST-CENTRAL ARIZONA. BETTER CHANCES WILL EXIST
OVER THE HIGHER TERRAIN. DESPITE THE STORM ACTIVITY...AFTERNOON
HUMIDITY EACH DAY WILL DROP TO NEAR 15 PERCENT. MODERATE RECOVERY
WILL OCCUR OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT DURING THE
ENTIRE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/MEYERS/LEINS
AVIATION...VASQUEZ
FIRE WEATHER...AJ
Hazardous weather outlook, Sep 9, 5:12 AM MST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST FRI SEP 9 2011

AZZ022-023-027-028-101400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST FRI SEP 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SATURDAY NIGHT.

AZZ020-021-025-026-CAZ031>033-101400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
512 AM MST FRI SEP 9 2011 /512 AM PDT FRI SEP 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY ACROSS SOUTHWEST ARIZONA. SOME OF THE STORMS COULD BE
SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS
OF HEAVY RAIN...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-101400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST FRI SEP 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...PERIODS OF HEAVY RAIN AND FLASH FLOODING...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-101400-
JOSHUA TREE NATIONAL PARK-
512 AM PDT FRI SEP 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 9, 6:38 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
638 PM MST FRI SEP 9 2011

AZZ020-021-026-100230-
LA PAZ AZ-YUMA AZ-
638 PM MST FRI SEP 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 730 PM MST

AT 636 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF CIBOLA...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 95 SOUTH OF QUARTZSITE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3350 11421 3321 11415 3312 11448 3339 11459
TIME...MOT...LOC 0138Z 243DEG 15KT 3332 11438

WOODALL
Special weather statement, Sep 9, 7:03 PM MST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST FRI SEP 9 2011

AZZ027-028-100300-
PINAL AZ-MARICOPA AZ-
703 PM MST FRI SEP 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 800 PM MST

AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARICOPA... OR 15 MILES
WEST OF CASA GRANDE.  STORM MOVEMENT WAS TO THE EAST AT 15 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   STANFIELD...AND NEARBY COMMUNITIES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3295 11233 3309 11189 3278 11169 3276 11178
      3279 11178 3279 11187 3276 11188 3276 11204
      3273 11204 3272 11206 3272 11214 3268 11215
      3268 11219 3265 11221
TIME...MOT...LOC 0201Z 180DEG 0KT 3287 11204

HV
Special weather statement, Sep 9, 7:51 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
751 PM MST FRI SEP 9 2011

AZZ022-026-027-100330-
YUMA AZ-MARICOPA AZ-
751 PM MST FRI SEP 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 830 PM MST

AT 750 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SUNDAD...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SUNDAD...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3342 11311 3310 11299 3300 11340 3331 11360
TIME...MOT...LOC 0251Z 245DEG 11KT 3312 11335

WOODALL
Local storm report, Sep 9, 8:10 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST FRI SEP 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     MARICOPA                33.06N 112.05W
09/09/2011                   PINAL              AZ   LAW ENFORCEMENT

            DOWNED POWER LINES

&&

JSAWTELLE
Special weather statement, Sep 9, 8:13 PM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST FRI SEP 9 2011

AZZ022>024-027-028-100400-
PINAL AZ-MARICOPA AZ-
813 PM MST FRI SEP 9 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 900 PM MST

AT 812 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHANDLER...MOVING NORTHEAST AT 15 MPH.
OTHER STRONG STORMS WERE NEAR OLBERG...AND JUST WEST OF LUKE AIR
FORCE BASE.

IN ADDITION...GUSTY WINDS OF 30 TO 40 MPH WILL MOVE THROUGH THE
VALLEY FROM THE SOUTHWEST. THE WINDS MAY GENERATE AREAS OF BLOWING
DUST AS WELL.

LOCATIONS IMPACTED INCLUDE...
   CHANDLER HEIGHTS AND  ARIZONA STATE UNIVERSITY...
   GILBERT...
   QUEEN CREEK...
   PHOENIX MESA GATEWAY AIRPORT...
   MESA...
   EAST MESA...
   APACHE JUNCTION...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3382 11235 3388 11165 3350 11130 3312 11140
      3293 11180 3344 11260
TIME...MOT...LOC 0310Z 227DEG 15KT 3328 11183

WOODALL
Special weather statement, Sep 9, 11:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1121 PM MST FRI SEP 9 2011

CAZ032-100700-
RIVERSIDE CA-
1121 PM MST FRI SEP 9 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL MIDNIGHT MST

AT 1118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...NEAR
FORD DRY LAKE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 10 WEST OF NICHOLLS WARM SPRINGS.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3384 11509 3373 11482 3353 11498 3361 11518
TIME...MOT...LOC 0619Z 206DEG 2KT 3365 11503

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:03 PM MSTSpecial Weather StatementPSRPinal42 min
Sep 9, 5:08 PM MSTSpecial Weather StatementPSRYuma52 min
Sep 9, 5:47 PM MSTSpecial Weather StatementPSRYuma43 min
Sep 9, 5:59 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Sep 9, 6:22 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma113 min
Sep 9, 6:38 PM MSTSpecial Weather StatementPSR52 min
Sep 9, 7:03 PM MSTSpecial Weather StatementPSR57 min
Sep 9, 7:09 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal36 min
Sep 9, 7:21 PM MSTFlash Flood WarningPSRLa Paz, Yuma114 min
Sep 9, 7:47 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal28 min
Sep 9, 7:51 PM MSTSpecial Weather StatementPSR39 min
Sep 9, 8:13 PM MSTSpecial Weather StatementPSRMaricopa47 min
Sep 9, 8:24 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma2 hr
Sep 9, 9:16 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma119 min
Sep 9, 10:37 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 10, 4:57 PM MSTSpecial Weather StatementPSRPinal48 min
Sep 10, 4:59 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal31 min
Sep 10, 12:58 AM MSTSpecial Weather StatementPSRRiverside47 min
Sep 10, 1:58 AM MSTAreal Flood AdvisoryPSRImperial2 hr

Nearby

Special Weather Statements in Arizona, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.